did your doctor prescribe steroids before treatment and what affect do they have on you if any?? I am starting taxol in 2 weeks.....lindy
Hi Lindy, yup my Dr. made me take steroids before each Taxol, and I just love him for it!! NOT!! They did not effect me too much, other than the fact I ate like a pig for about four days afterwards!! They make you hungry, and I put on 40 lbs in three months!! My Dr laughs when I complain about the extra weight,he is happy that in the light of my diagnosis, I am only worried about being overweight. But I suppose without the steroids there could be serious sideffects so it is definately for the best. Compared to the chemo cocktail I had for seven months before, the Taxol was great. No nausea, just bone and joint pain, but only 5% of ladies get that pain, so you will probably get lucky. It was easier to handle and really, really works!!!!! I would do it again in a second if I had to, because it works so well. Dont worry, it will go well.
Hugs from Tiger
This comment has been removed by the Moderator
my reg. dr. wasn't there last time, but his substitute said they were to prevent any complications in case of an allergic reaction to the taxol, and mentioned anaphalactic shock. I don't like him as much as my doctor..
I am not sure about the steriods can't remember all the stuff they put in that Iv before the actual taxol, but I took Vicadin for the five days when the joint pain was real bad. Also, as someone else said that L-Glutime(sp?) 10 grams three time a day works somewhat but that can get expensive it is about $30.00 a bottle here.
I had an allergic reaction to the Taxol so I got three different kinds of steroids right before each treatment. The Taxol worked and the side affects were so easy compared to AC. The 25 extra pounds is a real bummer though.
Lindy, I am taking Taxol right now. Had a treatment on Monday of this week. The first treatment, I did take decadron pills the night before my treatment and the morning of. I also received more decadron in the IV before the Taxol started. They also gave me benedryl in the IV before treatment. This is all a precaution to prevent a reaction to the Taxol. My side effects from this drug have been very mild. The 3rd day after I receive treatment, my arms and torso will ache, but nothing really bad. I just submerge myself in a tub of warm water and stay there awhile. The warm water really helps, and I do that three or four times a day. The achy lasts about 4 days and then I am good to go. I am especially lucky that my white blood counts have remained strong with this drug. I have "ONE MORE TREATMENT" on March 26th and then I am thru with Chemo and on to radiation. Don't be anxious about this, you will do just fine. I was very afraid of it until Tiger reassured me and then I went in for my first treatment with a smile. (well almost) I will be thinking of you and will say an extra prayer for you, Lindy. I am sure GOD knows your name. Nancy
The steroid given me was called Decadron. It was to alleviate my severe nausea. It made me want to eat instead of throw up so I put on 6 lbs. Feeling fat was better than feeling barfy. After the radiation I lost the weight by dieting. I emailed you a long email about why I had to stop my Taxol. Let me know if you don't get it. If your oncologists recommends Taxol and your body tolerates it, I would take it for as long as you can. Some doctors have to stop if the white counts get too low or if you are allergic to it. I like my surgeon better than my oncologist mainly because the side effects of treatment were more pleasant from surgery than chemo. Blessings, Margaret
I had decadron (I think that was the name of it) by IV drip immediately before every Taxol treatment (12 weekly doses, per a clinical trial I participated in). I had absolutely no side effects. At least none that I could tell that were related to the steroid. My first 8 treatments were a walk in the partk. With the last four, the Taxol caused some tingling and numbness in fingers and toes. Nothing horrible, but very annoying. Now my fingernails are starting to fall off, though. And the nails of both big toes. Not painful, just "funny feeling" and gross looking. Let me know if you have anymore questions re: Taxol. I just finished on Feb. 1. Thank you, God!! mellie